Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

A functional calculus for general operators in Hilbert space


Author: Morris Schreiber
Journal: Trans. Amer. Math. Soc. 87 (1958), 108-118
MSC: Primary 46.00
DOI: https://doi.org/10.1090/S0002-9947-1958-0099601-2
MathSciNet review: 0099601
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Bent Fuglede, A commutativity theorem for normal operators, Proc. Nat. Acad. Sci. U. S. A. 36 (1950), 35–40. MR 0032944
  • [2] I. Gelfand and M. Neumark, On the imbedding of normed rings into the ring of operators in Hilbert space, Rec. Math. [Mat. Sbornik] N.S. 12(54) (1943), 197–213 (English, with Russian summary). MR 0009426
  • [3] Erhard Heinz, Ein v. Neumannscher Satz über beschränkte Operatoren im Hilbertschen Raum, Nachr. Akad. Wiss. Göttingen. Math.-Phys. Kl. IIa. Math.-Phys.-Chem. \jname Nachrichten der Akademie der Wissenschaften in Göttingen. II. Mathematisch-Physikalische Klasse 1952 (1952), 5–6 (German). MR 0050173
  • [4] Einar Hille, Functional Analysis and Semi-Groups, American Mathematical Society Colloquium Publications, vol. 31, American Mathematical Society, New York, 1948. MR 0025077
  • [5] S. N. Mergelyan, On the representation of functions by series of polynomials on closed sets, Amer. Math. Soc. Translation 1953 (1953), no. 85, 8. MR 0054020
  • [6] Béla Sz.-Nagy, Sur les contractions de l’espace de Hilbert, Acta Sci. Math. Szeged 15 (1953), 87–92 (French). MR 0058128
  • [7] Johann von Neumann, Eine Spektraltheorie für allgemeine Operatoren eines unitären Raumes, Math. Nachr. 4 (1951), 258–281 (German). MR 0043386, https://doi.org/10.1002/mana.3210040124
  • [8] M. A. Neumark, On a representation of additive operator set functions, C. R. (Doklady) Acad. Sci. URSS (N.S.) 41 (1943), 359–361. MR 0010789
  • [9] F. Riesz, and B. v. Sz.-Nagy, Leçons d'analyse fonctionelle, Academie des Sciences de Hongrie, Akademiai Kiado, Budapest, 1952.
  • [10] M. Schreiber, Unitary dilations of operators, Duke Math. J. 23 (1956), 579–594. MR 0083707
  • [11] E. C. Titchmarsh, Theory of functions, 2d ed., Oxford, 1950.
  • [12] A. Zygmund, Trigonometrical series, Warszawa-Lwow, 1935.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.00

Retrieve articles in all journals with MSC: 46.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1958-0099601-2
Article copyright: © Copyright 1958 American Mathematical Society